Alert archive / Wyoming / Freeze Warnings in 2014
Freeze Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at Sep 11, 2014, 2:48 AM MDT for 7 counties in Wyoming; Dawes County, Sioux County, Nebraska. It took effect at Sep 12, 2014, 12:00 AM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2014, 2:48 AM MDT (08:48 UTC)
- In effect from
- Sep 12, 2014, 12:00 AM MDT
- Expired
- Sep 12, 2014, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Dawes County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 6:00 AM MDT | SNOW 0.7 | Cheyenne, WY | |
| Sep 12, 6:00 AM MDT | SNOW 1 | 17 Wnw Cheyenne, WY | |
| Sep 12, 6:00 AM MDT | SNOW 2 | 4 Wsw Douglas, WY | |
| Sep 12, 6:00 AM MDT | SNOW 2 | Shirley Basin, WY | |
| Sep 12, 7:00 AM MDT | SNOW 1 | 9 Ne Harrison, NE | |
| Sep 12, 7:00 AM MDT | SNOW 2 | 13 Ssw Manville, WY | |
| Sep 12, 7:00 AM MDT | SNOW 3.7 | 29 N Torrington, WY | |
| Sep 12, 8:00 AM MDT | SNOW 1.5 | 11 Nw Lost Springs, WY | |
| Sep 12, 8:00 AM MDT | SNOW 2.5 | 5 S Guernsey, WY | |
| Sep 12, 8:00 AM MDT | SNOW 3 | Prairie Center, WY | |
| Sep 12, 8:00 AM MDT | SNOW 4 | 25 S Glenrock, WY | OBSERVED AT 7000 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 8.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS75 KCYS 110848 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 248 AM MDT THU SEP 11 2014 ...FIRST FREEZE OF THE SEASON LIKELY FOR AREAS WEST OF THE LARAMIE RANGE TONIGHT... .A STRONG COLD FRONT WILL BRING A MUCH COLDER AIR MASS TO THE AREA TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING. WIDESPREAD TEMPERATURES IN THE MID 20S ARE LIKELY FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING. WYZ104-105-109>111-113-115-112300- /O.NEW.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 248 AM MDT THU SEP 11 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE...FALLING BELOW FREEZING BY LATE THURSDAY. OVERNIGHT LOWS WILL RANGE FROM 25 TO 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HAMMER
4 follow-up statements
595 WWUS75 KCYS 111727 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1127 AM MDT THU SEP 11 2014 ...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND PORTIONS OF THE NEBRASKA PANHANDLE TONIGHT... .A STRONG COLD FRONT WILL BRING AN UNSEASONABLY COLD AIR MASS TO THE AREA TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID 20S TO LOWER 30S WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE TONIGHT THROUGH MID FRIDAY MORNING. NEZ002-095-096-WYZ101-102-106>108-120530- /O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS... GLENROCK...LUSK...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON 1127 AM MDT THU SEP 11 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE...FALLING INTO THE MID 20S TO LOWER 30S TONIGHT. TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA PANHANDLE ARE ALL READY NEAR FREEZING. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ104-105-109>111-113-115-120530- /O.CON.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 1127 AM MDT THU SEP 11 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE...FALLING BELOW FREEZING BY LATE THURSDAY. OVERNIGHT LOWS WILL RANGE THE LOWER 20S TO NEAR 30 DEGREES. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-019>021-054-055-WYZ117>119-120530- /O.NEW.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 1127 AM MDT THU SEP 11 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S TONIGHT. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LIEBL
531 WWUS75 KCYS 120344 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 944 PM MDT THU SEP 11 2014 ...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND PORTIONS OF THE NEBRASKA PANHANDLE TONIGHT... .A STRONG COLD FRONT WILL BRING AN UNSEASONABLY COLD AIR MASS TO THE AREA TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID 20S TO LOWER 30S WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE TONIGHT THROUGH MID FRIDAY MORNING. WYZ117-118-121500- /O.UPG.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/ /O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 944 PM MDT THU SEP 11 2014 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...FALLING INTO THE UPPER 20S TONIGHT. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ116-121500- /O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 944 PM MDT THU SEP 11 2014 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. * TEMPERATURE...FALLING INTO THE MID 20S TO UPPER 20S TONIGHT. TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA PANHANDLE ARE ALL READY NEAR FREEZING. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ002-095-096-WYZ101-102-104>111-113-115-121500- /O.CON.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/ DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS... GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 944 PM MDT THU SEP 11 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * TEMPERATURE...FALLING INTO THE MID 20S TO LOWER 30S TONIGHT. TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA PANHANDLE ARE ALL READY NEAR FREEZING. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-019>021-054-055-WYZ119-121500- /O.CON.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS... CARPENTER...ALBIN...PINE BLUFFS 944 PM MDT THU SEP 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * TEMPERATURE...FALLING INTO THE 30 TO 35 DEGREE RANGE TONIGHT. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
885 WWUS75 KCYS 121105 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 505 AM MDT FRI SEP 12 2014 ...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND PORTIONS OF THE NEBRASKA PANHANDLE THIS MORNING... .A STRONG COLD FRONT HAS BROUGHT AN UNSEASONABLY COLD AIR MASS TO THE AREA. THIS SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID 20S TO LOWER 30S WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THROUGH MID MORNING TODAY. NEZ002-095-096-WYZ101-102-104>111-113-115>118-121500- /O.CON.KCYS.FZ.W.0003.000000T0000Z-140912T1500Z/ DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS... GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 505 AM MDT FRI SEP 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURE...IN THE MID 20S TO LOWER 30S. * IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-019>021-054-055-WYZ119-121500- /O.CON.KCYS.FR.Y.0002.000000T0000Z-140912T1500Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS... CARPENTER...ALBIN...PINE BLUFFS 505 AM MDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURE...IN THE 30 TO 35 DEGREE RANGE. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RUBIN
804 WWUS75 KCYS 121456 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 856 AM MDT FRI SEP 12 2014 NEZ002-095-096-WYZ101-102-104>111-113-115>118-121600- /O.EXP.KCYS.FZ.W.0003.000000T0000Z-140912T1500Z/ DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS... GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 856 AM MDT FRI SEP 12 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM BACK ABOVE FREEZING ACROSS LOWER ELEVATIONS OF SOUTHEAST WYOMING THIS MORNING. THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ NEZ003-019>021-054-055-WYZ119-121600- /O.EXP.KCYS.FR.Y.0002.000000T0000Z-140912T1500Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS... CARPENTER...ALBIN...PINE BLUFFS 856 AM MDT FRI SEP 12 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM ACROSS CENTRAL AND SOUTHERN NEBRASKA PANHANDLE LOCATIONS THIS MORNING. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ HAHN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Sep 10, 11:27 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 10, 11:27 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1127 PM MDT WED SEP 10 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM MDT WED SEP 10 2014 RELATIVELY QUIET DAY TODAY AS SKIES HAVE CLEARED A LITTLE EARLIER THAN ANTICIPATED AND REMAINED PARTLY SUNNY THIS AFTERNOON. THIS HAS ALLOWED TEMPERATURES TO BE A FEW DEGREES WARMER THAN PREVIOUSLY EXPECTED ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA WITH HIGHS EXPECTED TO SETTLE IN THE LOW TO MID 60S. HOWEVER...THE LEADING EDGE OF THE STRONG COLD FRONT FOR THIS TIME OF THE YEAR EXTENDS FROM NIOBRARA COUNTY SOUTHEAST TOWARDS THE NORTHERN NEBRASKA PANHANDLE WITH TEMPERATURES IN THE UPPER 40S TO LOW 50S IN LUSK AND CHADRON NEBRASKA. THIS IS A TASTE OF UPCOMING WEATHER LATE THIS WEEK AS THIS FRONT IS EXPECTED TO INTENSIFY TONIGHT AND TOMORROW WHILE FINALLY DIGGING SOUTH EARLY TOMORROW. MAY SEE A FEW WEAK RAIN SHOWERS THIS AFTERNOON AND THIS EVENING AHEAD OF THE FRONT...WITH CURRENT KCYS RADAR SHOWING A FEW LIGHT SHOWERS PUSHING EASTWARD OFF THE LARAMIE RANGE. MODELS INDICATE THE MAIN UPPER LEVEL TROUGH...CURRENTLY NEAR THE CANADIAN BORDER...DIGGING SOUTHWARD INTO MONTANA AND NORTHERN WYOMING TONIGHT. AHEAD OF THE TROUGH AXIS...A STRONG 110KT JET MAX WILL TRANSLATE SOUTHWARD JUST BEHIND THE COLD FRONT AS IT MOVE THROUGH EAST CENTRAL WYOMING...BUT MAY STALL FOR A TIME ACROSS THE NORTHERN NEBRASKA PANHANDLE. WIDESPREAD LIGHT RAIN WILL DEVELOP JUST BEHIND THE FRONT FROM NORTH TO SOUTH WITH MOST OF THE ACTIVITY REMAINING NORTH OF THE PLATTE RIVER VALLEY AFTER MIDNIGHT TONIGHT. THERE IS A CHANCE THAT LOCATIONS NORTH OF DOUGLAS...LUSK...AND CHADRON WILL BEGIN MIXING WITH SNOW BETWEEN 3 TO 6 AM EARLY TOMORROW MORNING...AS SNOW LEVELS LOWER TO 5000 FEET AND WINDS SHIFT INTO THE NORTHEAST. MODELS ALL SHOW THE RAIN DEVELOPING FURTHER SOUTH AROUND NOON THURSDAY AS THE FRONT PUSHES INTO THE COLORADO PLAINS BETWEEN 5 TO 9 AM. ADDED SOME PATCHY FOG ALONG THE CHEYENNE RIDGE AND AREAS OF DENSE FOG ACROSS THE I80 SUMMIT WEST OF CHEYENNE. THESE AREAS TYPICALLY SEE FOG WITH A STRONG FRONT AND THE LLVLS NEAR SATURATION. SNOW LEVELS WILL THEN LOWER BETWEEN 5000 TO 6000 FEET (NORTH TO SOUTH) THROUGH THE AFTERNOON. WOULD NOT BE SURPRISED IF THE HIGHER VALLEYS/PLAINS ABOVE 5500 FEET SEE SNOW FLAKES BY THURSDAY EVENING BASED ON CURRENT MODEL SOUNDINGS. RAIN/SNOW MIX WILL THEN CHANGE TO ALL SNOW LATE THURSDAY EVENING. SNOW AMOUNTS DO NOT APPEAR TO BE A MAJOR PROBLEM ACROSS THE AREA DUE TO THE LACK OF SUFFICIENT SNOWFALL RATES. THIS IS MAINLY DUE TO THE LACK OF DYNAMICS AND THE PROGRESSIVE NATURE OF THE SYSTEM. ENHANCED LIFT NEAR THE AREA OF FRONTOGENESIS WILL BE BRIEF AS THE FRONT WILL QUICKLY MOVE SOUTH ACROSS THE AREA. MOST OF THE LIFT WILL BE IN THE FORM OF LLVL UPSLOPE COMBINED WITH UPPER LEVEL DYNAMIC LIFT ASSOCIATED WITH THE JET. MOST OF THE EASTERN PLAINS WILL BE NEAR THE INFLUENCE OF THE RIGHT ENTRANCE QUAD OF THE JET...MAINLY EAST OF A LINE FROM DOUGLAS TO LARAMIE. LITTLE IF ANY SNOW IS EXPECTED WEST OF THE LARAMIE RANGE DUE TO LOCALIZED DOWNSLOPE FLOW OFF THE LARAMIE RANGE. EXPECT PERHAPS A HALF INCH TO ONE INCH ON THE GRASSY SURFACES ACROSS MOST OF THE HIGH PLAINS INCLUDING WESTERN NEBRASKA. A FEW LOCATIONS A MAY SEE 1 TO 2 INCHES OF SNOW EAST OF THE SOUTHERN LARAMIE RANGE THURSDAY NIGHT...AS THE GFS SHOWS THE BEST ASCENT AND DYNAMIC LIFT IN THESE LOCATIONS. BELIEVE THIS MAY BE SOMEWHERE BETWEEN CHEYENNE...SCOTTSBLUFF...AND KIMBALL ALONG THE CHEYENNE RIDGE. DO NOT EXPECT WINTER HEADLINES WITH THIS EVENT AS THE SNOW WILL LIKELY NOT FALL HEAVY ENOUGH TO ACCUMULATE ON THE ROADS AND OVERCOME THE RELATIVELY WARM PAVEMENT. HOWEVER...FREEZE WATCHES/WARNINGS WILL LIKELY BE NEEDED THURSDAY NIGHT/FRIDAY MORNING FOR TEMPERATURES IN THE 20S TO LOW 30S. THE UPPER LEVEL TROUGH QUICKLY MOVES SOUTH OF THE AREA AND WEAKENS ON FRIDAY WITH MOST OF THE SNOW ENDING BY SUNRISE. HIGH TEMPERATURES ON FRIDAY WILL SLOWLY INCREASE INTO THE 40S TO LOW 50S...WHICH IS WELL BELOW NORMAL FOR THIS TIME OF THE YEAR. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 240 PM MDT WED SEP 10 2014 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS HOW WARM TEMPERATURES WILL BE NEXT WEEK. THERE ARE SOME DIFFERENCES ON THE AMPLITUDE OF THE UPPER LEVEL WAVE MOVING OUT OF CANADA SUNDAY NIGHT INTO MONDAY. THE GFS IS SHOWING THE WAVE MOVING A LITTLE FURTHER SOUTH THAN THE ECMWF. THIS COULD HAVE SOME IMPACT ON THE PRECIPITATION CHANCES ON MONDAY. IN FACT...THE GFS IS SHOWING SURFACE DEWPOINTS CLIMBING TO THE LOW 50S BY MONDAY AFTERNOON WHICH MAY CREATE ENOUGH INSTABILITY TO TRIGGER AN ISOLATED STORM OR TWO ALONG THE MOUNTAIN RANGES. WE KEPT A CHANCE OF THUNDERSTORMS IN THAT REGION ON MONDAY..BUT FOR THE REMAINDER OF THE REGION WE KEPT THINGS DRY FOR NOW. OTHERWISE...WE ARE LOOKING AT A WARMING TREND DURING THIS TIME FRAME WHICH WILL REBOUND OUR TEMPERATURES BACK TO NORMAL READINGS THIS WEEKEND WHICH IS TYPICALLY IN THE 70S. EARLY NEXT WEEK...GFS ENSEMBLES ARE SHOWING 700MB STANDARDIZED ANOMALIES CLIMBING TO 1 STANDARD DEVIATION ABOVE NORMAL FOR THIS TIME OF YEAR WHICH MAY YIELD TEMPERATURES BETWEEN 75 AND 85 BY MID WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY EVENING) ISSUED AT 1124 PM MDT WED SEP 10 2014 COLD FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE TERMINALS OVERNIGHT WITH WIDESPREAD IFR DEVELOPING AND CONTINUING THURSDAY AND THURSDAY EVENING WITH MOUNTAINS OBSCURED. && .FIRE WEATHER... ISSUED AT 156 PM MDT WED SEP 10 2014 NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND AND INTO NEXT WEEK AS AN EARLY SEASON WINTER WEATHER EVENT WILL BEGIN ON THURSDAY. A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE EASTERN PLAINS RESULTING IN MUCH COLDER THAN NORMAL TEMPERATURES AND THE CHANCE OF RAIN AND SNOW THROUGH FRIDAY. TEMPERATURES WILL SLOWLY INCREASE TO NEAR NORMAL LEVELS BY THIS WEEKEND WITH DAYTIME MIN HUMIDITIES TRENDING LOWER...BUT GENERALLY REMAINING ABOVE 25 PERCENT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...REC AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, Sep 10, 4:44 PM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 444 PM MDT WED SEP 10 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>119-111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 444 PM MDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. HIGH TEMPERATURES ONLY AROUND 50 DEGREES ON THURSDAY AFTERNOON WILL GIVE WAY TO TEMPERATURES NEAR AND BELOW FREEZING BY SUNRISE FRIDAY. IN ADDITION...WIDESPREAD RAIN WILL EVENTUALLY MIX WITH OR CHANGE ENTIRELY TO SNOW LATER IN THE DAY ON THURSDAY. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE AT ELEVATIONS ABOVE 5000 FEET THROUGH EARLY FRIDAY MORNING. FARMERS AND RANCHERS AND OTHERS WITH OUTDOOR OR TRAVEL INTERESTS SHOULD BE PREPARED FOR THE ABRUPT CHANGE IN WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:27 AM MDT | Frost Advisory | CYS | Albany, Laramie | 22 hr |
Nearby
Freeze Warnings in Wyoming, 2014Freeze Warnings in Nebraska, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.